MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-159
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded, thus no investigation could be completed.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcified lesion in the patient's mid superficial femoral artery (sfa).The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.After the physician used the turbo elite device in the patient and was removing the device, he noticed the "outer sheath was torn" and fibers were visible.It was reported that there was difficulty getting the turbo elite device through the sheath and believed that may have been the reason the device was damaged.A new spectranetics turbo elite laser atherectomy catheter was used to finish the procedure, and there was no reported patient harm.This event is being submitted to capture the turbo elite which was found damaged during use and resulted in unintended radiation exposure with potential for harm.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12333209
Report Number1721279-2021-00151
Device Sequence Number4454702
Product Code MCW
UDI-Device Identifier00813132024727
UDI-Public(01)00813132024727(17)230303(10)FBF21B18A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model Number414-159
Device Catalogue Number414-159
Device Lot NumberFBF21B18A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2021
Initial Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1